Husband and SSRI side effects
Hey, slightly embarrassing question here. I'm in my 30s, my husband is in his 40s, and he has taken SSRI medication since his early 30s. Over the past ten years, his sex drive has gradually diminished to the point where it is virtually non-existent. I am pretty sure this is a side effect of the meds, but he is also constantly stressed about work and stuff so who knows. It shouldn't matter, but I'm in good shape and take care of myself so I know that's not the issue. Needless to say, this really sucks for me. He gets sad and defensive when I bring it up, and has a woe-is-me, everybody criticizes me for everything type of attitude. He's not willing to go off the meds or change them because he thinks it would affect him too much at work, and has flat out told me, "I can't give you what you want." Besides this issue, I love him, he's a good dad, and a good friend, and I'm not willing to completely upend our kids' lives over this by leaving him or cheating on him - I would never do that. But, I stew about it literally all the time and feel sad and angry about it. I also can't talk to any friends about it out of respect for his privacy. Can anyone give me advice about how to just chill out and accept that this is my reality? Should I go to therapy? Has anyone in this situation made peace with it?